Psychosis secondary to an incidental teratoma: a "heads-up" for psychiatrists and gynecologists.
Аннотация
Anti-N-methyl-D-aspartate receptor encephalitis is a potentially fatal form of autoimmune encephalitis that originates secondary to a host immune response to neural tissue within a teratoma. We describe the case of a 17-year old girl who presented with acute onset psychosis, catatonic movements, urinary incontinence, fever, tachycardia, and fluctuating periods of hypotension and hypertension. A CT scan demonstrated an incidental 6 cm ovarian teratoma. The patient fully recovered after ovarian cystectomy, followed by medical management with intravenous immunoglobins and plasmapheresis. Anti-N-methyl-D-aspartate receptor encephalitis is an important differential diagnosis to consider for young patients presenting with acute onset psychiatric symptoms, who develop seizures, movement disorders, or autonomic instability. It is important for psychiatrist and gynecologist to be aware of this diagnosis as delay in recognition can have serious consequences including patient death.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.